MAUDE Adverse Event Report: EIT EMERGING IMPLANT TECHNOLOGIES GMBH HAMMER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

EIT EMERGING IMPLANT TECHNOLOGIES GMBH HAMMER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number PET60250
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/21/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that on december 21, 2023, during postop inspection, it was noted that the inner threads on the conduit pluf inserter and inner shaft were damaged to the point of not functioning.Also, the plastic tip of the mallet was broken off, leaving the threads behind.There were no patient consequences reported.This report involves one hammer.This is report 3 of 3 for pc-(b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d9: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.H3, h6: the investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: h3, h6: part :pet60250.Lot: e20di0568.Supplier: (b)(4).Batch 1: released on 02 june 2021 with no discrepancies.Batch 2: released on 02 june 2021 with no discrepancies.Batch 3: released on 07 june 2021 with no discrepancies.Batch 4: released on 09 june 2021 with no discrepancies.Batch 5: released on 11 june 2021 with no discrepancies.Batch 6: released on 15 june 2021 with no discrepancies.No nonconformance reports (ncrs) were generated during production.The ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the hammer was broken at the poly impaction.The broken fragments was not returned for investigation.Additionally, the weld between the shaft and the hammer seems to have broken partially.A dimensional inspection was unable to be performed due to the post-manufacturing damage.The observed condition of the device was consistent with a component failure that may have been caused by exposure to unintended forces.The overall complaint was confirmed as the observed condition of the hammer would contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Current and manufactured revisions of drawings were reviewed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
HAMMER
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
EIT EMERGING IMPLANT TECHNOLOGIES GMBH
eisenbahnstrasse 84
wurmlingen D-785 73
GM  D-78573
Manufacturer (Section G)
EIT EMERGING IMPLANT TECHNOLOGIES GMBH
Manufacturer Contact
kasia o'donnell
eisenbahnstrasse
wurmlingen 84 D--7857
GM   84 D-78573
1021462651
MDR Report Key18503157
Report Number3013730328-2024-00020
Device Sequence Number15419832
Product Code LXH
UDI-Device Identifier04260397080849
UDI-Public(01)04260397080849
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K172888
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPET60250
Device Lot NumberE20DI0568
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/21/2023
Supplement Date Received by Manufacturer02/08/2024
Initial Report FDA Received Date01/12/2024
Supplement Report FDA Received Date02/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/02/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
T HANDLE INSERTER; T HANDLE INSERTER INNER SHAFT
Patient SexUnknown